I have autonomic dysfunction, MVP with regurgitation with high heart rate, tachycardia, POTS, and asthma. My symptoms are increasingly worse since being diagnosed wit all this in November. I was previously a runner and very healthy, had mild asthma that was under control with signular. My symptoms began as just increased heart rate and SOB when running or walking. They progressed to extremely high heart rate (175-220) walking, dizziness, low blood pressure (70's/40's or lower sometimes) unable to walk any distance. Then the numbness in my hands and feet.. and vision that would turn blue and my hearing would fade in and out. At this point my doctor put me on Coreg.. it made me pass out.. low blood pressure, and caused asthma symptoms. They put me on metoprolol. My blood pressure dropped, they told me to stop taking it. They put me on midodrine. and it gave me severe anxiety, high heart rate, and blood pressure remained low. They ran all kinds of tests on my lungs. they are picture perfect and my breathing itself is perfect. They did a 30 day cardiac event monitor. and said i had POTS and tachycardia. they did some in the office exams having me stand and sit and walk and bear down listening to my heart each time, said i had Autonomic dysfunction.they gave me compression stockings to aid in raising my blood pressure, told me to eat tons of salt, and drink lots of fluids. they also told me to sit down and do everything. sit and do your hair, sit and make dinner, find a job that is sitting. dont exercise. I did this for three months before i was able to see a new doctor. This doctor just put me on Atenolol 50mg. i have been on it about a week. my blood pressure is anywhere from 70's/30's to 115/75. im feeling sluggish, tired, depressed, and over all just crappy. they told me that i should keep taking the medication for a month even with how low my blood pressure is,, so long as i dont pass out. My pulse is staying betweek 65-110 resting and between 100-130 walking on a treadmill. My shortness of breath is MUCH better.. but does anyone have experience with this medication? will my body adjust to the med? i am just so miserable, but so happy that my heart rate is better. I joined this forum hoping to talk to others with similar problems. i feel alone with this "disorder" and the doctors keep saying its benign so they really dont care that i am miserable! Thanks for reading!
I've been to an insensitive doctor before re: my P.O.T.S.- I was so upset afterward. He was quite dismissive, telling me to drink gatorade, etc. and no support really offered, so I feel for you.
Those low blood pressures you are mentioning sound dangerously low to me- have you gotten a second opinion about that? I had a doctor suggest he would prescribe Lanoxin if I wanted, but didn't take him up on it because of the potential for toxicity and close monitoring it would take. I'm waiting to see if and when I should try something like that if things get too bad.
I tried midodrine, which seemed to increase my chest pains and Florinef (generic I think), which had side effects I didn't like either- think head ache was one of them if I remember right. Anyway, I tried a couple of blood pressure meds, though the not Atenolol for the dysautonomia, but they didn't seem to do much/any good.
JCappiello just recently has tried Atenolol- you might want to converse with her about her experience with it.
Your heart rate is higher than mine, but I do have significant symptoms from my I.S.T. and P.O.T.S.. I also have a sibling who was diagnosed just last year with N.C.S. and P.O.T.S. (though my sibling does not believe they fainted on the tilt table test).
You are not alone in the problem of dysautonomia. Welcome to the forum and I hope you will find a lot of support here!
I was almost exactly like you were! It's almost scary! I had symptoms for 3 years, took meds to control it, then I "cycled out of it". I've been symptom free for 2 years.
I tried a combination of a beta blocker to lower my HR and florinef to raise my b/p. I felt crummy until we found the correct dosage for me. I tried lots of different meds, too, before I found one that worked. I did have headache on florinef until I reached a higher dose- so weird!! Anyway, it's kind of trial and error on the meds (find the right one and right dose). I know it's frustrating, but trying nothing is even more so.
Also, my doctor told me that dysautonomias CAN cycle through rough and calm periods. Not everyone, but I was one of the lucky ones! But I know that I can hit a rough patch at anytime, too, for and period of time. But I wanted to give you some hope to grab on to!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.